Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 50, NWS Buffalo, NY

May 11, 2011

NWS Buffalo, NY issued this small craft advisory at May 11, 2011, 11:42 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 11, 2011, 11:42 AM EDT (15:42 UTC)
Expired
May 11, 2011, 7:34 PM EDT
In force
8 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WHUS71 KBUF 111542
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1142 AM EDT WED MAY 11 2011

LOZ042-043-112345-
/O.NEW.KBUF.SC.Y.0050.110511T1542Z-110512T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1142 AM EDT WED MAY 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
2 follow-up statements
012 
WHUS71 KBUF 111934
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
334 PM EDT WED MAY 11 2011

LOZ043-112045-
/O.CAN.KBUF.SC.Y.0050.000000T0000Z-110512T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
334 PM EDT WED MAY 11 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LOZ042-120000-
/O.CON.KBUF.SC.Y.0050.000000T0000Z-110512T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
334 PM EDT WED MAY 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS...NORTHEAST TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
954 
WHUS71 KBUF 112334
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
734 PM EDT WED MAY 11 2011

LOZ042-120045-
/O.CAN.KBUF.SC.Y.0050.000000T0000Z-110512T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
734 PM EDT WED MAY 11 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED.

$$

APFFEL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 11, 9:48 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 11, 9:48 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
948 AM EDT WED MAY 11 2011

.SYNOPSIS...
SPRAWLING HIGH PRESSURE DRAPED FROM EASTERN CANADA TO NEW YORK STATE
WILL MAINTAIN DRY WEATHER THROUGH THURSDAY...ALONG WITH SLOWLY
INCREASING TEMPERATURES. THE NEXT CHANCE OF RAIN WILL ARRIVE ON
FRIDAY AS LOW PRESSURE PUSHES INTO THE GREAT LAKES AND BRINGS OUR
AREA THE CHANCE OF SOME SHOWERS...WHICH WILL LINGER THROUGH THE
UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 945 AM...GOING FORECAST IS IN EXCELLENT SHAPE WITH LITTLE
CHANGE NEEDED OTHER THAN TO TWEAK TEMPS UP SLIGHTLY IN A FEW
SPOTS. THE EARLY MORNING NEAR TERM DISCUSSION FOLLOWS BELOW IN ITS
ENTIRETY...

SURFACE HIGH PRESSURE CENTERED OVER EASTERN QUEBEC AND UPPER RIDGE
JUST TO THE WEST OF THE REGION WILL MAINTAIN DEEP MID LEVEL
SUBSIDENCE ACROSS THE REGION TODAY AND TONIGHT. THERE MAY BE A FEW MID
AND HIGH CLOUDS FROM UPSTREAM CONVECTION OVER THE UPPER MIDWEST
AND WESTERN GREAT LAKES...BUT THIS CLOUD DECK WILL CONTINUE TO THIN
THIS MORNING AS IT ENCOUNTERS THE SUBSIDENCE. PLENTIFUL SUNSHINE AND A
GRADIENT OF 850 MB TEMPS OF +7C IN THE EAST TO +11C IN THE WEST
SHOULD SUPPORT HIGHS OF MID/UPR 60S EAST TO LWR/MID 70S WEST
TODAY...THOUGH AREAS ALONG THE SOUTH SHORE OF LAKE ONTARIO WILL BE
A BIT COOLER DUE TO THE ONSHORE FLOW OFF THE COOLER LAKE WATERS.

THE UPPER RIDGE EDGES EASTWARD TONIGHT WITH CONTINUED SUBSIDENCE AND
LITTLE MOISTURE THROUGHOUT THE SOUNDING...SOME MID/HIGH CLOUDS IN AN
OTHERWISE CLEAR SKY. OVERNIGHT LOWS WILL RANGE FROM THE MID 40S IN
THE EAST TO THE UPPER 40S/LOWER 50S IN THE WEST.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
THE PERIOD STARTS OUT RELATIVELY QUIET WITH THE UPPER LEVEL RIDGE
THAT HAS BEEN THE MAIN FEATURE OF THE LAST SEVERAL LOCATED OVERHEAD.
EXPECT DRY WEATHER TO CONTINUE THURSDAY UNDERNEATH THE RIDGE WITH
850MB TEMPS OF AROUND +12C ALLOWING TEMPERATURES TO REACH WELL INTO
THE 70S ACROSS WESTERN NY...WITH HIGHS APPROACHING 80 WELL INLAND
WHILE COOLER LAKE INFLUENCED TEMPERATURES IN THE 60S SHOULD BE
CONFINED TO THE IMMEDIATE LAKE ONTARIO SHORE AS SYNOPTIC FLOW WILL
BE EASTERLY. EXPECT CLOUDS TO BE ON THE INCREASE FROM THE WEST
THURSDAY INTO THURSDAY NIGHT AS THE RIDGE AXIS SHIFTS EAST ALLOWING
MID TO HIGH LEVEL CLOUD COVER TO STREAM ACROSS THE REGION.
INCREASING CLOUDS AND LOW LEVEL MOISTURE WILL SERVE TO KEEP LOWS
THURSDAY NIGHT IN THE MID TO UPPER 50S...AROUND  10 DEGREES ABOVE
NORMAL...WITH THE WARMEST AREAS ALONG THE LAKE ERIE SHORELINE.

THURSDAY WILL LIKELY BE THE LAST DRY DAY OF THE PERIOD HOWEVER AS
THE RIDGE WILL GIVE WAY TO A COMBINATION OF AN UPPER LEVEL LOW
PUSHING EAST ACROSS THE SOUTHERN GREAT PLAINS AND A WEAKER TROUGH
MOVING NORTH OF THE CANADIAN BORDER IN THE NORTHERN BRANCH OF THE
JET STREAM. THESE SYSTEMS WILL GENERATE A BROAD TROUGH OF LOW
PRESSURE THAT WILL ENCOMPASS MUCH OF THE EASTERN U.S. BY FRIDAY.
COINCIDENT WITH THE SURFACE TROUGH WILL BE A THETA-E RIDGE
SIGNALLING THE ARRIVAL OF A MORE MOIST AND UNSTABLE AIRMASS. WITH
DEWPOINTS RISING INTO THE MID 50S AND SURFACE BASED CAPE VALUES OF
AROUND 500 J/KG...SCATTERED SHOWERS AND THUNDERSTORMS LOOK LIKE A
GOOD BET...MAINLY FROM THE GENESEE VALLEY WEST. WEAK FLOW ALOFT AND
HENCE WEAK SHEAR SUGGEST THAT CONVECTION WILL BE POORLY ORGANIZED
AND SUB-SEVERE IN NATURE...THOUGH PWATS OF AROUND 1.5 INCHES COULD
YIELD SOME LOCALLY HEAVY RAINFALL. TEMPERATURES WILL CONTINUE TO RUN
WARMER THAN AVERAGE WITH HIGHS ONCE AGAIN IN THE 70S...THOUGH THE
INCREASED CLOUDINESS ASSOCIATED WITH THE TROUGH SHOULD KEEP HIGHS
LIMITED TO THE MID 70S.

GIVEN WEAK SYNOPTIC FORCING EXPECT FRIDAY'S CONVECTION TO BE DIURNAL
IN NATURE WITH JUST A FEW SHOWERS POSSIBLY LINGERING DURING THE
OVERNIGHT HOURS. OTHERWISE SHOULD BE A GENERALLY CLOUDY NIGHT WITH
LOWS ONLY FALLING INTO THE MID TO UPPER 50S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE LONG TERM PERIOD WILL FEATURE A RATHER UNSETTLED WEATHER
PATTERN. LATEST ENSEMBLE DATA SUGGEST A SLOWLY PROGRESSIVE PATTERN
WITH RESPECT TO THE UPPER LEVEL FEATURES. THE LONG WAVE TROUGH WHICH
CURRENTLY RESIDE ACROSS THE WESTERN CONUS WILL TRANSLATE EASTWARD
AND LINGER OVER THE GREAT LAKES REGION THROUGH TUESDAY. THE PRESENCE
OF THE UPPER TROUGH IN THE VICINITY WOULD SUGGEST AT LEAST CHANCE
CATEGORY PROBABILITIES ARE IN ORDER FOR THE ENTIRE LONG TERM PERIOD.
TEMPERATURES ARE EXPECTED TO AVERAGE BELOW NORMAL.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL FOR THE 12Z TAF CYCLE. MID/HIGH CLOUDS
HAVE SCATTERED OUT EARLY THIS MORNING LEAVING NOTHING MORE THAN THIN
HIGH CIRRUS AND A FEW MID CLOUDS. WINDS WILL TEND TO TURN MORE
NORTHEAST AGAIN TODAY AND INCREASE SOMEWHAT INTO THE 10-15 KNOT
RANGE DURING THE AFTERNOON THEN EAST/SOUTHEAST DURING THIS EVENING
AND OVERNIGHT...DIMINISHING TO LESS THAN 10 KNOTS.

OUTLOOK...
TONIGHT AND THURSDAY...VFR.
FRIDAY THROUGH SUNDAY...MVFR/VFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
HIGH PRESSURE DRAPED ALL THE WAY FROM LABRADOR TO NEW YORK STATE
WILL MAINTAIN FAIR WEATHER ACROSS THE LOWER GREAT LAKES THROUGH
THURSDAY...WITH WINDS AND WAVES REMAINING BELOW SMALL CRAFT
CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...JJR/WCH
SHORT TERM...WOOD
LONG TERM...TMA
AVIATION...WCH
MARINE...WCH
Hazardous weather outlook, May 11, 5:17 AM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
517 AM EDT WED MAY 11 2011

NYZ001>008-010>014-019>021-085-120930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
517 AM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-120930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
517 AM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.